Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Forum Mathematicum

Managing Editor: Bruinier, Jan Hendrik

Ed. by Blomer, Valentin / Cohen, Frederick R. / Droste, Manfred / Duzaar, Frank / Echterhoff, Siegfried / Frahm, Jan / Gordina, Maria / Shahidi, Freydoon / Sogge, Christopher D. / Takayama, Shigeharu / Wienhard, Anna


IMPACT FACTOR 2018: 0.867

CiteScore 2018: 0.71

SCImago Journal Rank (SJR) 2018: 0.898
Source Normalized Impact per Paper (SNIP) 2018: 0.964

Mathematical Citation Quotient (MCQ) 2018: 0.71

Online
ISSN
1435-5337
See all formats and pricing
More options …
Volume 27, Issue 3

Issues

The natural pseudo-distance as a quotient pseudo-metric, and applications

Francesca Cagliari / Barbara Di Fabio / Claudia Landi
Published Online: 2013-05-28 | DOI: https://doi.org/10.1515/forum-2012-0152

Abstract

The natural pseudo-distance is a similarity measure conceived for the purpose of comparing shapes. In this paper we revisit this pseudo-metric from the point of view of quotients. In particular, we show that the natural pseudo-distance coincides with the quotient pseudo-metric on the space of continuous functions on a compact manifold, endowed with the uniform convergence metric, modulo self-homeomorphisms of the manifold. As applications of this result, the natural pseudo-distance is shown to be actually a metric on a number of function subspaces such as the space of topological embeddings, of isometries, and of simple Morse functions on surfaces.

Keywords: Function space; Morse function; homeomorphism group action; isometry; shape comparison

MSC: 54C35; 57S25; 18A32; 68U05; 54E35

About the article

Received: 2012-10-08

Revised: 2013-03-18

Published Online: 2013-05-28

Published in Print: 2015-05-01


Citation Information: Forum Mathematicum, Volume 27, Issue 3, Pages 1729–1742, ISSN (Online) 1435-5337, ISSN (Print) 0933-7741, DOI: https://doi.org/10.1515/forum-2012-0152.

Export Citation

© 2015 by De Gruyter.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Patrizio Frosini and Grzegorz Jabłoński
Discrete & Computational Geometry, 2016, Volume 55, Number 2, Page 373
[2]
Barbara Di Fabio and Claudia Landi
Discrete & Computational Geometry, 2016, Volume 55, Number 2, Page 423

Comments (0)

Please log in or register to comment.
Log in